Comments and Opinions
December 2007

Psoriasiform Eruptions During Anti–TNF-α Treatment: Psoriasis or Not?

Author Affiliations

Copyright 2007 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2007

Arch Dermatol. 2007;143(12):1589-1603. doi:10.1001/archderm.143.12.1593

We read with interest the report by de Gannes et al1 concerning psoriasis triggered by tumor necrosis factor α (TNF-α) inhibitors. The paradoxical induction of psoriasislike eruption in patients treated with anti–TNF-α agents was first described by Verea et al2 in 2004. Since that time, more than 70 cases of psoriasiform eruptions have been reported in patients with autoinflammatory diseases who are undergoing treatment with anti–TNF-α agents. The major clinical presentation is palmoplantar pustulosis sometimes accompanied by guttate or plaquelike psoriasis. In 20 cases, histologic findings were consistent with psoriasis. In other reports, skin biopsy findings were not typical of psoriasis or showed a lichenoid2 pattern. However, psoriasiform eruptions were not always analyzed histologically.

First Page Preview View Large
First page PDF preview
First page PDF preview